MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 20G X 0.5IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 20G X 0.5IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of the miniloc needle being too short is inconclusive due to poor sample condition.Two photo samples of a miniloc infusion set were provided for investigation.The first photo shows the miniloc infusion set without the safety mechanism activated.The needle is being held a paper ruler.The needle appears to be between the 3/8th and 0.5 in ruler marks.The second photo shows the product labeling for a miniloc 20 ga x 0.5 in infusion set with lot: asdss0108.The exact measurement of the needle could not be determined through the photo sample provided.Since the reported issue could not be clearly evaluated from the photo sample provided, the complaint remains inconclusive.The instructions for use (ifu) state, "verify needle length is correct based on port reservoir depth, tissue thickness, and the thickness of any dressing beneath the bend of the needle; if too long, needle and/or portal may be damaged at insertion; if too short, needle may not completely pierce portal septum, and medication may be delivered into surrounding tissue and/or needle may be blocked." a lot history review (lhr) of asdss0108 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that "patients who were standard 0.5in huber needle had to be reaccesses because the miniloc wouldn't hit the back of the port.".

Brand Name
MINILOC SAFETY INFUSION SET 20G X 0.5IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9990453
Report Number3006260740-2020-01494
Device Sequence Number17253822
Product Code FPA
UDI-Device Identifier00801741047572
UDI-Public(01)00801741047572
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K050600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2022
Device Model NumberN/A
Device Catalogue Number0632050
Device Lot NumberASDSS0108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2020
Initial Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1